Hello Everyone...Here's our story.
My mom was ill over the winter and was on Levaquin for approximately 8 weeks from the beginning of Feb. through March. In April she started having joint pain in her shoulders and neck. The pain has spread to other joints including her knees, wrists & fingers. She has an all over feeling of achiness and pain.
We would have never made this connection had it not been for a lady who told us her husband had severe hip pain after taking one Levaquin pill. Before knowing this, my mom has been to the doctors several times and been prescribed Celebrex and Vioxx with no results. I called Ortho McNeil and was told that this is an adverse reaction to Levaquin and when I asked what she could do about it, they said they knew of nothing to help and check with her doctors.
She has had pain for approximately 6 months now and I read that there may be a link between how long you are on the drug and how long your symptoms last. After yesterday's doctor visit, he's sending us to a rheumatoid toxicologist at the University of Michigan and prescribed Vicodin for the pain. The Vicodin is helping somewhat but we know it's no long-term answer. She's holding onto hope that this will someday go away.
I hope I can give her some positive feedback. Any suggestions? Please let us know. Also, please tell us if the Vicodin was a smart idea. She is 73 and is otherwise in good health. The U of M appointment isn't until December 15th. I will let you know what happens. We're relieved that we found this website and have finally found some answers. THANK YOU for your support.
Last Updated 7/25/04